Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 65, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 20, 2011, 2:58 AM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Jun 20, 2011, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 2:58 AM MDT (08:58 UTC)
- In effect from
- Jun 20, 2011, 9:00 AM MDT
- Expired
- Jun 20, 2011, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5379 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WWUS84 KEPZ 200858 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 AM MDT MON JUN 20 2011 ...CRITICAL FIRE CONDITIONS CONTINUE TODAY EAST OF THE RIO GRANDE... .YESTERDAY'S WIND-PRODUCING UPPER TROUGH REMAINS NEAR THE AREA TODAY AS IT MAKES A SLOW EXIT ACROSS THE CENTRAL ROCKIES. THIS UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW...COMBINED WITH A PACIFIC FRONTAL PUSH THROUGH SOUTHERN NEW MEXICO...WILL KEEP WINDS UP FOR MOST THE REGION. THE STRONGEST WINDS ARE EXPECTED TO OCCUR EAST OF THE RIO GRANDE. VERY DRY AIR REMAINS IN PLACE AND DESPITE SLIGHTLY COOLER TEMPERATURES...AFTERNOON MINIMUM RELATIVE HUMIDITY WILL DROP BACK DOWN INTO THE SINGLE DIGITS. WINDS SHOULD SLACKEN LATE IN THE AFTERNOON AS THE SYSTEM MOVES INTO THE PLAINS STATES. NMZ112-113-TXZ055-056-210100- /O.NEW.KEPZ.FW.W.0065.110620T1500Z-110621T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 258 AM MDT MON JUN 20 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO... FIRE WEATHER ZONE 056 HUDSPETH. * WIND...WESTERLY WINDS OF 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. THE HIGHEST WIND SPEEDS ARE EXPECTED OVER THE HIGHER TERRAIN OF THE SACRAMENTO MOUNTAINS AND ADJACENT EAST SLOPES. WINDS SHOULD BEGIN TO SLACKEN LATE IN THE AFTERNOON ALL AREAS. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO DROP INTO THE 5 TO 10 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ BIRD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 20, 2:36 AM MDT, 22 minutes earlier.
Area forecast discussion, Jun 20, 2:36 AM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
236 AM MDT MON JUN 20 2011
.SYNOPSIS...
THE DEEP PACIFIC TROUGH THAT BROUGHT WINDY CONDITIONS SUNDAY IS
MOVING THROUGH THE ROCKIES THIS MORNING AND WILL PUSH INTO THE
CENTRAL U.S. PLAINS THIS AFTERNOON. THIS WILL KEEP WINDS BREEZY
TO MILDLY WINDY TODAY. TEMPERATURES WILL REMAIN WARM BUT DROP
BELOW THE TRIPLE-DIGIT MARK ACROSS THE LOWLANDS TODAY THROUGH
WEDNESDAY BEHIND THE EXITING SYSTEM. HIGH PRESSURE RETURNS OVER
THE SOUTHWEST BY MID WEEK. WINDS WILL LIGHTEN TOMORROW AND REMAIN
SO THROUGH THE REST OF THE WEEK. THAT SAME HIGH PRESSURE WILL KEEP
THE REGION DRY WITH MOSTLY CLEAR SKIES. THIS ALSO ALLOWS FOR A
RETURN OF HOT CONDITIONS WITH TEMPERATURES BACK ABOVE 100 DEGREES
BEGINNING THURSDAY THROUGH NEXT WEEKEND.
&&
.DISCUSSION...
TODAY THE UPPER TROUGH WILL CROSS THE ROCKIES BY MIDDAY AS THE
SURFACE LOW ALSO SHIFTS NE INTO NEBRASKA. PRESSURE GRADIENTS WILL
LOOSEN BUT WITH HIGH PRESSURE PRESSING IN FROM THE WEST BEHIND A
WEAK SURFACE FRONT KEEP WINDS BREEZY TO MILDLY WINDY TODAY. A DROP IN
HEIGHTS AND A WESTERLY TURN IN THE WIND WILL ALLOW TEMPERATURES TO
DROP 5-10 DEGREES AND BACK INTO THE 90S BEHIND THE SYSTEM MONDAY
THROUGH WEDNESDAY. VERY DRY AIR WILL REMAIN OVER THE REGION
KEEPING SKIES CLEAR. BROAD HIGH PRESSURE AT THE SURFACE WILL EASE
IN FROM THE NORTH AND SIGNIFICANTLY SLACKEN WINDS FOR THE REST OF
THE WEEK. AFTER A SHORT PERIOD OF SUB- TRIPLE-DIGIT HEAT MONDAY
THROUGH WEDNESDAY IT APPEARS THAT THE HEAT IS BACK BY THURSDAY
THROUGH THE WEEKEND AS HIGH PRESSURE SETTLES OVERHEAD.
THE GFS MODEL SUGGEST SOME LOW-LEVEL MOISTURE CREEPING IN FROM THE
EAST ON WEDNESDAY THANKS IN PART TO A THERMAL TROUGH OVER THE
SOUTHWEST DESERTS. THE DEWPOINT FIELD SUGGEST A WEAK DRYLINE
CUTTING THROUGH THE CWFA THURSDAY AFTERNOON. EACH SUBSEQUENT MODEL
RUN PULLS BACK A BIT MORE ON THE MOIST INTRUSION. IT LOOKS LIKE
WE WILL SEE SOME CUMULUS CLOUDS...IF NOT A FEW MTN BUILDUPS EAST
OF THE RIO GRANDE ON THURSDAY...BUT STORMS LOOK DOUBTFUL HIGH AS
MOISTURE LOOKS VERY LIMITED AND PRESSURE ALOFT ALLOWS NO TRIGGERS
OTHER THAN HEAT AND OROGRAPHICS. IT APPEARS ANY MOISTURE THAT DOES
WORK IN IS QUICKLY FLUSHED BACK EAST FRIDAY AS A SURFACE TROUGH
FORMS EAST AND BRINGS BREEZY SW WIND OVER THE AREA.
&&
.AVIATION...VALID 20/12Z-21/12Z.
VFR CONDTS THROUGH THE PERIOD. WESTERLY WINDS WILL CONTINUE BREEZY
TO MARGINALLY WINDY THROUGH MID AFTERNOON AND THEN BEGIN TO
SLACKEN BY LATE AFTERNOON. EXPECT 27015G25KTS THRU 22Z THEN
27010G20KTS...BECOMING LIGHT NORTH OVERNIGHT.
&&
.DISCUSSION...
HIGH PRESSURE ALOFT REMAINS OVER NORTHERN MEXICO AND MOST OF
TEXAS WITH AN UPPER LEVEL TROUGH TRACKING ACROSS THE ROCKIES AND
OUT OF THE SOUTHWEST TODAY. WINDS WILL CONTINUE TO BE BREEZY TO
LOW-END WINDY TODAY...ESPECIALLY EAST ZONES...BUT MUCH LIGHTER THAN
YESTERDAY'S WINDS. TEMPERATURES WILL DROP ABOUT 5-10 DEGREES TODAY
BEHIND THE UPPER TROUGH AND A WEAK PACIFIC FRONT. THE AREA
CONTINUES QUITE DRY HOWEVER AND AFTERNOON RH WILL DROP INTO SINGLE
DIGIT TERRITORY AGAIN. THUS THE AREA WILL SEE A WINDOW OF CRITICAL
CONDITIONS OVER THE EAST PORTIONS OF THE FORECAST AREA TODAY.
TUESDAY THE WINDS SLACKEN AS BROAD HIGH PRESSURE SETTLES OVER THE
REGION. CONDITIONS REMAIN DRY...BUT SLIGHTLY COOLER. TEMPERATURES
CREEP BACK TO WELL ABOVE NORMAL BY THURSDAY. THE REGION LOOKS TO
REMAIN QUITE DRY WELL INTO NEXT WEEKEND. THE GOOD NEWS IS THAT
WINDS SHOULD REMAIN ON THE LIGHTER SIDE UNTIL A BREEZY DAY ON
FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 96 72 94 74 99 / 0 0 0 0 0
SIERRA BLANCA TX 92 58 90 63 95 / 0 0 0 0 0
LAS CRUCES 95 63 93 68 98 / 0 0 0 0 0
ALAMOGORDO 92 58 90 63 95 / 0 0 0 0 0
CLOUDCROFT 74 41 72 46 77 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 93 58 91 63 96 / 0 0 0 0 0
SILVER CITY 85 48 84 53 89 / 0 0 0 0 0
DEMING 95 59 93 64 98 / 0 0 0 0 0
LORDSBURG 94 58 94 63 100 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR NMZ112-113.
TX...RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR TXZ055-056.
&&
14/BIRDHazardous weather outlook, Jun 19, 11:00 AM MDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT SUN JUN 19 2011 NMZ022>025-030>032-TXZ055-056-201745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS WILL CREATE HAZARDOUS CONDITIONS THIS AFTERNOON. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. BLOWING DUST IS EXPECTED TO SIGNIFICANTLY REDUCE VISIBILITIES OVER SOME AREAS. FIRE DANGER WILL BE EXTREME. WINDS WILL DIMINISH TO BREEZY MOST AREAS LATE THIS EVENING BUT ARE EXPECTED TO REMAIN WINDY OVER EAST SLOPE LOCATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO MILDLY WINDY CONDITIONS WILL CONTINUE MONDAY AS SUNDAY'S UPPER TROUGH SLOWLY EXITS THE REGION. MODERATE MOISTURE MAY MOVE IN FROM THE EAST OVER LOCATION EAST OF THE RIO GRANDE ON WEDNESDAY AND THURSDAY. THIS COULD MEAN ISOLATED THUNDERSTORMS FOR OTERO AND HUDSPETH COUNTIES ON WEDNESDAY...AND ALL AREAS EAST OF THE RIO GRANDE ON THURSDAY. AT THIS TIME THE ODDS FOR THIS OCCURRENCE IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.